# SDR CA120918012

- Difficulty date: August 20, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa PT642A
- System (JASC): 7700 · Engine Indicating System
- Part: Chip Detector
- Condition: Shorted
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING CRUISE, THE PIC OBSERVED THE RT ENGINE REDUCTION GEARBOX CHIP DETECTOR ILLUMINATE. A WHILE LATER THE WARNING EXTINGUISHED.  LESS THAN AN HR LATER THE ENGINE SHUTDOWN.  INVESTIGATION REVEALED SEVERE INTERNAL GEARBOX DAMAGE, CAUSING THE POWER TURBINE BLADES TO FRACTURE.  ACCORDING TO THE ACFT MAINTAINER, THE CHIP DETECTOR WARNING EXTINGUISHED DUE TO THE EXCESS OF MATERIAL BUILD-UP ON THE CHIP DETECTOR POLES, CAUSING A SHORT TO GROUND THROUGH THE REDUCTION GEARBOX CASING, RESULTING IN THE CIRCUIT BREAKER TO POP, EXTINGUISHING THE WARNING. TROUBLESHOOTING ONGOING.
